MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-65-11
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Synovitis (2094); Discomfort (2330); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Aseptic loosening (4883)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 200-02-38 - three peg patella 38mm (b)(6) 204-04-55 - trapezoid tibial tray sz 5f/5t (b)(6) 230-03-05 - optetrak asy,cr cemented femoral, sz 5, (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported via a legal notification, that a male patient who had a right knee implanted, underwent a revision procedure of their knee device secondary to polyethylene liner wear resulting in aseptic loosening and synovitis of the right total knee arthroplasty.Despite undergoing the revision surgeries, plaintiff experiences daily knee pain and discomfort which limit plaintiff¿s activities of daily living and recreation and impacts plaintiff¿s quality of life.As a direct, proximate and legal consequence of the defective nature of the knee device as described herein, plaintiff has suffered and continues to suffer permanent and debilitating injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; metallosis; soft tissue damage; infection; and other injuries presently undiagnosed, which all require ongoing medical care.No further information available.This is 1 of 2 reports for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.The reason for the reported revision cannot be confirmed from the information provided but may be the result of prosthesis wear and loosening or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear and loosening cannot be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images radiographs, or relevant clinical information were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22702211
Report Number1038671-2025-02670
Device Sequence Number15689611
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2014
Device Catalogue Number200-65-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale